Chinese lion dance

Kung fu groups show off their moves with a lucky lion dance

Saturday 5 February 2011, 10am & 10.30pm

Duration 30 minutes
Free

Chinese fan dance workshops

Chinese Youth League Cultural Dancing Group

Saturday 5 February 2011, 1.30pm

Duration 45 minutes
Location: Entrance court
Free

Tai chi workshop

with Sue Chang from Tai Chi Fitness Australia

Saturday 5 February 2011, 3.30pm

Duration 30 minutes
Location: Entrance court
Free

Shanghai nights bar

Chinese New Year special

Saturday 5 February 2011, 7pm – 10.30pm

Duration 3 hours, 30 minutes
Location: Cafe
Free

Dayan Wild Goose Qigong with Simon Blow

Find out how to cultivate the energy of life with qigong

Sunday 6 February 2011, 10.30am

Duration 30 minutes
Location: Entrance court
Free

Animals of the Chinese zodiac

Join storyteller Kiran Shah as she takes you on a journey to China and other parts of Asia

Chinese New Year weekend: 5 & 6 February 2011, 11.30am & 12.30pm

Duration 30 minutes
Location: Lower Asian gallery
Free

VisAsia Hing Yiu Mok Mandarin language 2011 lecture

The tomb of the Marquis Yi of Zeng

Dragon pendant, Warring States period, 4th century BCE, pale green jade, 6.35 × 2.1 × 0.35 cm (detail). Excavated from tomb No 1 at Jiuliandun in Zaoyang, Hubei province, 2002

Sunday 6 February 2011, 12.00pm

Duration 1 hour
Location: Domain Theatre
Free

Politics and poetry in ancient China

Reading and discussion with Ian Johnston on the military philosophy of Modi and writing in troubled times

Sunday 6 February 2011, 1.30pm

Duration 45 minutes
Location: Upper Asian gallery
Free

Chinese archaeology lectures

Recent archaeological discoveries

Sunday 13 February 2011, 10.30am

Duration 2 hours, 30 minutes
Location: Domain Theatre
Free

Drawing workshop: visualise the vessel

With Jennifer Keeler-Milne

Wednesdays 9, 16 & 23 February 2011 , 7.30–8.30pm

Duration 1 hour
Location: Lower Asian gallery
Free

Homage to the ancestors exhibition talks

Perspectives on the exhibition

Dragon pendant, Warring States period, 4th century BCE, Excavated in Zaoyang, Hubei province, 2002 (detail)

Wednesdays, 9 – 23 February 2011, 5.30pm


Location: Lower Asian gallery
Free

The Guide from the Grave

A fun tour through the Chinese collection

Every Sunday 2 January – 13 March 2011, 2.30pm
Monday to Friday 3 – 21 January 2011, 11.30am & 12.30pm
Wednesday 26 January 2011, 2.30pm
Chinese New Year weekend: 5 & 6 February 2011, 2.30pm

Duration 30 minutes
Location: Entrance court
Free

Calligraphy demonstration

For Seniors Week

ZHU Nan Calligraphy China: Qing dynasty 1644-1911. Edward and Goldie Sternberg Chinese Art Purchase Fund 1992

Thursday 24 March 2011, 11.00am

Duration 30 minutes
Location: Ticketing and membership desk
Free

Special Homage to the ancestors tour

For Seniors Week

Dragon pendant, Warring States period, 4th century BCE, pale green jade (detail). Excavated from tomb No 1 at Jiuliandun in Zaoyang, Hubei province, 2002

Thursday 24 March 2011, 12.00pm

Duration 1 hour
Location: Ticketing and membership desk
Free

Traditional Chinese music performances

The sounds of the erhu, yangqin and human voice

Erhu image by dalbera

Thursday 24 March 2011, 2.00pm

Duration 1 hour
Location: Function space
Free

Mandarin & Cantonese tour of Homage to the ancestors

For Seniors Week

Dragon pendant, Warring States period, 4th century BCE (detail) Excavated from tomb No 1 at Jiuliandun in Zaoyang, Hubei province, 2002

Saturday 26 March 2011, 11.00am

Duration 1 hour
Location: Ticketing and membership desk
Free

Chinese dancing

Chinese cultural and dance performance with the Chinese Youth League

Monday to Friday, 11–21 April 2011, 1.30pm

Duration 30 minutes
Location: Entrance court
Free

Saturdays 11am
5 March – 23 April 2011


Location: Ticketing and membership desk
Free